Hi everyone, lately I am experiencing terrible restless legs. Having done a little research I discover that Madopar can cause it. So I am in a catch 22 situation. Should I just give up on the Madopar as I feel it is not working anyway. Been on it since April and on max dosage since July. All suggestions will be greatly appreciated. Thank you.
Hi @boomerang83! I’m sorry to hear that you’re having difficulty right now. You’re right that one side effect of the medication is involuntary movement (dyskinesia) such as twitching, jerking, twisting or writhing. You can read more about it here.
It’s really important to not stop or change the way you take any prescribed medication without checking in with your health care provider first. Stopping any Parkinson’s medication needs to be done gradually with their help. I hope you can get in touch with them as soon as possible to talk about this.
If you want to speak to our helpline for advice and support, you can call on 0808 800 0303.
Forum Moderation Team
thanks for your response. I don’t think I have dyskinesia; I definitely don’t have twitching, jerking, twisting or writhing but rather problems with my leg which has an irresistible urge to move during the night. During the day I seem to have a tremor and I become restless. I am thinking that this could be down to the madopar, definitely one of the side effects mentioned. is there any other medication that might benefit me without the nasty side effects? thanks again for your advice.
We’re happy to direct you to the folks who can answer that question for you, at our helpline at 0808 800 0303. Just to remind you, it’s free and confidential and they are friendly, supportive and highly knowledgeable, and have access to loads of different kinds of assistance tools.
Sorry to hear that you have been suffering from rls, it’s a horrible condition.
I have suffered with this & I’m also on Madopar, 4 times a day 100mg levodopa 25mg benserazide, my doctor prescribed pregabalin for me I take 50mg in the evening & it did work, might be worth asking.
I hope you get some help with this🤞
Doctor prescribed me quinine sulphate but told me it would take some time to work. Should I suggest pregabalin?